Alert archive / New York / Wind Chill Advisories in 2007

Wind Chill Advisory 9, NWS Albany, NY

March 7, 2007Hamilton County, Herkimer County, New York

NWS Albany, NY issued this wind chill advisory at Mar 7, 2007, 3:04 PM EST for Hamilton County, Herkimer County, New York. It took effect at Mar 8, 2007, 6:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2007, 3:04 PM EST (20:04 UTC)
In effect from
Mar 8, 2007, 6:00 AM EST
Expired
Mar 8, 2007, 10:39 AM EST
In force
5 hr
Issued by
NWS Albany, NY

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KALY 072004
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EST WED MAR 7 2007

NYZ032-033-081000-
/O.NEW.KALY.WC.Y.0009.070308T1100Z-070308T1700Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
304 PM EST WED MAR 7 2007

...WIND CHILL ADVISORY IN EFFECT FROM 6 AM TO 12 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 12 PM EST THURSDAY FOR
NORTHERN HERKIMER AND HAMILTON COUNTIES.

AN ARCTIC COLD FRONT WILL MOVE ACROSS THE SOUTHERN ADIRONDACK
REGION IN THE MID TO LATE MORNING ON THURSDAY. ANOTHER FRIGID AIR
MASS WILL BUILD IN SOUTH OF HUDSON BAY THURSDAY AFTERNOON.
BLUSTERY NORTHWEST WINDS OF 10 TO 20 MPH...AND GUSTS TO 30 MPH
COUPLED WITH AIR TEMPERATURES FROM 5 BELOW TO 5 ABOVE ZERO WILL
GENERATE DANGEROUS WIND CHILL TEMPERATURES OF 20 TO 25 DEGREES BELOW
ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WASULA
2 follow-up statements
000 
WWUS41 KALY 080800
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
300 AM EST THU MAR 8 2007

NYZ032-033-081600-
/O.NEW.KALY.WC.W.0003.070309T0000Z-070309T1300Z/
/O.CON.KALY.WC.Y.0009.070308T1100Z-070308T1700Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
300 AM EST THU MAR 8 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO NOON EST TODAY...
...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 8 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST
FRIDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM THIS
MORNING TO NOON EST TODAY. 

AN ARCTIC COLD FRONT WILL MOVE ACROSS THE SOUTHERN ADIRONDACK
REGION IN THE MID TO LATE MORNING TODAY. ANOTHER FRIGID AIR MASS
WILL BUILD IN SOUTH OF HUDSON BAY THIS AFTERNOON. BLUSTERY
NORTHWEST WINDS OF 10 TO 20 MPH...AND GUSTS TO 30 MPH COUPLED WITH
AIR TEMPERATURES FROM 5 BELOW TO 5 ABOVE ZERO WILL GENERATE
DANGEROUS WIND CHILL TEMPERATURES OF 20 TO 25 DEGREES BELOW ZERO
THIS MORNING. 

TONIGHT TEMPERATURES WILL PLUNGE TO 10 BELOW TO 30 BELOW ZERO IN
THIS REGION AND THIS COMBINED WITH 10 TO 15 MPH WILL PRODUCE WIND
CHILL BELOW 40 BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MAZ001-025-NYZ042-VTZ013>015-081600-
/O.NEW.KALY.WC.W.0003.070309T0000Z-070309T1300Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN WARREN-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...WARRENSBURG...
BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
300 AM EST THU MAR 8 2007

...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 8 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST
FRIDAY. 

AN ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION IN THE MID TO
LATE MORNING TODAY. ANOTHER FRIGID AIR MASS WILL BUILD IN SOUTH
OF HUDSON BAY THIS AFTERNOON. BLUSTERY NORTHWEST WINDS OF 10 TO
20 MPH COUPLED WITH AIR TEMPERATURES FROM 10 BELOW TO 10 BELOW
ZERO WILL GENERATE DANGEROUS WIND CHILL TONIGHT.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

CTZ001-013-NYZ038>041-043-047>054-058>061-063>066-082>084-081600-
/O.NEW.KALY.WC.Y.0010.070309T0000Z-070309T1300Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH
300 AM EST THU MAR 8 2007

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST
FRIDAY. 

AN ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION IN THE MID TO
LATE MORNING TODAY. ANOTHER FRIGID AIR MASS WILL BUILD IN SOUTH
OF HUDSON BAY THURSDAY AFTERNOON.  BLUSTERY NORTHWEST WINDS OF 10
TO 20 MPH COUPLED WITH AIR TEMPERATURES FROM 10 BELOW ZERO TO
AROUND ZERO WILL GENERATE DANGEROUS WIND CHILL TONIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

SNYDER
000 
WWUS41 KALY 081539
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1039 AM EST THU MAR 8 2007

NYZ032-033-082215-
/O.CAN.KALY.WC.Y.0009.000000T0000Z-070308T1700Z/
/O.CON.KALY.WC.W.0003.070309T0000Z-070309T1300Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
1039 AM EST THU MAR 8 2007

...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
8 AM EST FRIDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
CHILL ADVISORY FOR NORTHERN HERKIMER AND HAMILTON COUNTIES FOR
TODAY. HOWEVER...A WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 8 AM EST FRIDAY.

AN ARCTIC COLD FRONT WILL MOVE SOUTH OF THE SOUTHERN ADIRONDACK
REGION THIS AFTERNOON...ALLOWING ANOTHER FRIGID AIR MASS TO BUILD
IN FROM SOUTH OF HUDSON BAY. BRISK NORTHWEST WINDS WILL ALLOW WIND
CHILL VALUES TO DROP BETWEEN 10 BELOW ZERO TO 20 BELOW ZERO ACROSS
THE REGION THIS AFTERNOON.

FOR TONIGHT...TEMPERATURES WILL PLUNGE TO 10 BELOW TO 30 BELOW
ZERO IN THIS REGION. THESE LOW TEMPERATURES...COMBINED WITH NORTH
WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILLS OF 35 TO 40 BELOW
ZERO.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

MAZ001-025-NYZ042-VTZ013>015-082215-
/O.CON.KALY.WC.W.0003.070309T0000Z-070309T1300Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN WARREN-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...WARRENSBURG...
BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
1039 AM EST THU MAR 8 2007

...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
8 AM EST FRIDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
8 AM EST FRIDAY FOR THE BERKSHIRES...NORTHERN WARREN COUNTY...AND
SOUTHERN VERMONT.

AN ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION TODAY...ALLOWING ANOTHER
FRIGID AIR MASS TO BUILD IN SOUTH OF HUDSON BAY. BLUSTERY NORTHWEST
WINDS OF 10 TO 20 MPH...COUPLED WITH AIR TEMPERATURES FROM 10
BELOW TO 20 BELOW ZERO WILL GENERATE DANGEROUS WIND CHILL TONIGHT
AS LOW AS 30 BELOW ZERO .

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

CTZ001-013-NYZ038>041-043-047>054-058>061-063>066-082>084-082215-
/O.CON.KALY.WC.Y.0010.070309T0000Z-070309T1300Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH
1039 AM EST THU MAR 8 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 8 AM EST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
8 AM EST FRIDAY FOR THE WESTERN MOHAWK VALLEY...THE LAKE GEORGE
AND SARATOGA SPRINGS REGION...THE CAPITAL REGION...THE CENTRAL AND
NORTHERN TACONICS...THE EASTERN CATSKILLS...THE LOWER MID HUDSON
VALLEY...AND THE LITCHFIELD HILLS OF NORTHWEST CONNECTICUT.

AN ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION TODAY...ALLOWING
ANOTHER FRIGID AIR MASS TO BUILD IN FROM SOUTH OF HUDSON BAY.
BLUSTERY NORTHWEST WINDS OF 10 TO 20 MPH...COUPLED WITH AIR
TEMPERATURES FROM 10 BELOW ZERO TO AROUND ZERO WILL GENERATE
DANGEROUS WIND CHILL TONIGHT OF 15 BELOW TO 25 BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Mar 7, 8:40 AM EST, 6 hours 24 minutes earlier.

Area forecast discussion, Mar 7, 8:40 AM EST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
840 AM EST WED MAR 7 2007

.SHORT TERM UPDATE /TODAY/...
A FEW FLURRIES MANAGED TO REACH THE FACILITY HERE JUST SOUTH OF
THE AIRPORT RIGHT AROUND 12Z...BUT THEY QUICKLY ENDED AND THE AREA
OF SNOW HAS BEEN PRETTY MUCH CONFINED TO OUR SOUTHERMOST THREE
ZONES. THE NORTHERN EDGE OF THE CLOUD DECKK HAS ALSO DROPPED MUCH
FARTHER SOUTH THAN PREVIOUSLY EXPECTED...THUS HAVE DECREASED CLOUD
COVER OVER MOST OF OUR AREA AND DROPPED THE POPS FOR ALL BUT THE
SOUTHERMOST ZONES. ALSO MADE SOME CORRECTIONS TO WIND/WIND GUST
GRIDS.

&&

.PREVIOUS DISCUSSION...111 AM TODAY...
.SYNOPSIS...THE DEEP FREEZE WITH FAIRBANKS LIKE TEMPERATURES TO
CONTINUE A FEW MORE DAYS.  ARCTIC HIGH PRESSURE CENTERED OVER NEW
YORK AND NEW ENGLAND ATTM WILL SLIDE OFFSHORE DURING THE MORNING.
RIGHT ON ITS HEELS ALBERTA CLIPPER TYPE LOW WILL DIVE FROM THE OHIO
VALLEY TO OFF THE VA CAPES TODAY. TONIGHT HIGH PRESSURE OVER HUDSON
BAY SURGES SOUTH...AND DRIVES YET ANOTHER POWERFUL ARCTIC CDFNT
THROUGH THE REGION THURSDAY. THIS HIGH WILL FOLLOW LATE THURSDAY
INTO FRIDAY. FRIDAY NIGHT IT WILL MOVE OFFSHORE AND THE RETURN FLOW
WILL RESULT IN MODERATING TEMPERATURES FOR THE WEEKEND.
&&

.SHORT TERM /TODAY THOUGH FRIDAY/...
ARCTIC SFC HIGH OVER REGION ATTM.  WHERE CLOUDS HAVENT MOVED IN
TEMPS HAVE PLUNGED TO INCREDIBLY LOW LEVELS...GFL -14F...SLK -28F.
WHERE THEY CLOUDS HAVE MOVED IN THEY ARE HOVERING AROUND ZERO F. THE
SFC HIGH WILL SLIDE OFFSHORE THIS MORNING AND ALBERTA CLIPPER SFC
LOW AND ACCOMPANYING 500 HPA SHORT WV WILL MOVE FROM OHIO VALLEY TO
VA CAPES.  ALL MODELS KEEP BULK OF PCPN WITH THIS SYSTEM TO OUR
SOUTH OR JUST GLANCE THE SOUTHERN TIER OF NY AND CT WITH CHC --SN.
SOME --SN HAS DEVELOPED ACROSS W NYS BUT THIS IS ALSO EMBEDDED IN
LAKE EFFECT AS WELL.  THIS SYSTEM WILL DEPART LEAVING FCA IN NW FLOW
OVERNIGHT AS YET ANOTHER POWERFUL E-W ARCTIC CDFNT DROPS SOUTH OUT
OF CANADA TO THE N TIER OF NYS AND VT EARLY THU MORNING...REACHING
THE MOHAWK VALLEY 12-15UTC...AND THE SOUTHER TIER BY AFTN. THE HUGE
500HPA CUT OFF OVER EASTERN CANADA WILL DROP SOUTH WITH IT AND DRIVE
A VERY LARGE WEDGE OF CVA THROUGH THE REGION THU. THE CDFNT WILL
TRIGGER -SHSN AND SCT SQUALLS...THEN DYNAMIC FORCING...AND SUN ANGLE
WILL RESULT IN SCT -SHSN THROUGH THE REST OF THE DAY. SINCE THE LOW
LEVEL FLOW IS N TO NE ANY LAKE RESPONSE WILL BE STRONGLY
CAPPED...AND DIRECTED TO OUR WEST. SKIES CLEAR OUT QUICKLY THU NIGHT
AS CENTER OF ARCTIC HIGH MOVES FROM ONTARIO TO OVER NEW YORK AND NEW
ENGLAND BY 12UTC. THIS TIME THE GRADIENTS WILL NOT BE VERY
SIGNIFICANT AND WE MAY END UP UNDER WIND CHILL ADVISORY CRITERIA.
HOWEVER FCA STILL HAS ANOTHER RENDEZVOUS WITH ZERO AND SUB ZERO
TEMPS AS A RESULT...AND UNLIKE TONIGHT THERE WILL BE NO CLOUDS
MOVING IN BUT INSTEAD MASSIVE SUBSIDENCE W/CLEAR SKIES. THE ACTUAL
TEMPERATURES COULD BE WELL BELOW ZERO IN MANY AREAS FRI MORNING.
FRIDAY THE HIGH WILL DRIFT SLOWLY EAST...RESULTING IN BRIGHT SUN AND
SLIGHTLY MODERATING TEMPS...BUT STILL 15 HIGHS DEGREES BLO NORMAL.
&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LATE FRIDAY THE 500HPA POLAR VORTEX MOVES OUT INTO THE NORTH ATLC
AND THE FLOW ACROSS USA AND MUCH OF SOUTHERN CANADA BCMS ZONAL. THIS
SETS THE STAGE FOR A MODERATION IN TEMPS TO NEAR NORMAL.  THE RETURN
FLOW AROUND THE HIGH RESULTS IN INCREASING CLDS SAT WITH CHC POPS
-SHRN/SN. WK CDFNT PUSHES S THROUGH RGN SAT NT WITH LITTLE IMPACT
EXCEPT TO PUSH MAIN BAROCLINIC ZONE SOUTH INTO MID ATLC STATES.
CLOUDS/CLEARING LINE REMAINS SOMEWHERE ACROSS S TIER OF FCA KEEPING
THE THREAT OF CHC POPS IN FCA...PARTICULARLY S INTO EARLY NEXT WEEK.
MEANWHILE AS THIS WEAK SFC HIGH MOVES OFFSHORE AND UPPER FLOW IS
MORE ZONAL WITH SOME 500 HPA RIDGING IN THE HIGH PLAINS...EVEN
WARMER AIR STARTS HEADING TOWARD REGION EARLY NEXT WEEK.
&&

.AVIATION /08Z TUE TO 12Z WED/...
MAINLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD AS MUCH OF PCPN
ASSOCIATED WITH CLIPPER TYPE SYSTEM WILL SLIDE SOUTH OF AREA WITH
EXCEPTION OF SOME LIGHT SNOW AT KPOU BETWEEN 13Z AND 19Z WITH MVFR
CONDITIONS OF 5SM -SHSN OVC025 EXPECTED. OTHERWISE...P6SM BKN150-250
WILL GIVE WAY TO P6SM OVC035 BY MID MORNING AND THEN IMPROVE TO P6SM
SCT035 EARLY THIS EVENING AS CLIPPER SLIDES WELL SOUTHEAST OF AREA
OFF DELMARVA. WINDS GENERALLY EXPECTED TO BE LIGHT AND VARIABLE
UNDER 5KTS THIS MORNING BECOMING WEST TO NORTHWEST 4-8KTS THIS
AFTERNOON AND THEN LIGHT AND VARIABLE AGAIN AFTER SUNSET.
&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE ANTICIPATED OVER THE NEXT SEVERAL DAYS WITH AN
UNSEASONABLY COLD AIR MASS IMPACTING THE REGION. RIVER FLOWS AND
WATER LEVELS WILL CONTINUE TO DIMINISH. ICE JAMS HAVE RESULTED IN
ELEVATED WATER LEVELS IN SOME AREAS...INCLUDING THE WALLKILL RIVER
IN SOUTHERN ULSTER COUNTY...BUT SO FAR THEY HAVE NOT RESULTED IN ANY
FLOOD PROBLEMS. OTHER CONCERN IS THAT WITH TEMPS EXPECTED TO AVERAGE
15 TO 30 DEGREES BELOW NORMAL THROUGH THURSDAY THAT ICE ON
RIVERS...STREAMS...AND LAKES THAT WAS THAWING LAST WEEKEND...WILL
THICKEN AND ADD AT LEAST SEVERAL MORE INCHES DURING THE WORK WEEK.
IN ADDITION...LITTLE SNOWPACK WILL BE LOST OVER THE NEXT 3 DAYS DUE
TO THE FRIGID TEMPS. NEXT CHANCE FOR ANY MELTING WILL BE OVER THE
WEEKEND WHEN TEMPS ARE EXPECTED TO RISE ABOVE FREEZING WITH
SCATTERED RAIN AND SNOW SHOWERS...ALTHOUGH NIGHTTIME LOWS BELOW
FREEZING SHOULD SLOW ANY SNOWMELT.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&

UPDATE...RCK
Hazardous weather outlook, Mar 7, 3:07 AM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
307 AM EST WED MAR 7 2007

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-080815-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
307 AM EST WED MAR 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Chill Advisories in New York, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.